# SDR UALA2012101805975

- Difficulty date: October 18, 2012
- Submitted: November 20, 2012
- Operation: Air carrier
- Aircraft: N197UA
- Make and model: Boeing 747422
- Aircraft serial: 26901
- Aircraft time: 61,674 hours, 7,258 cycles
- Engine: Pwa PW4056
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Cylinder
- Condition: Leaking
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

NOSE GEAR COMPLETELY FLAT UPON ARRIVAL AT GATE WITH EVIDENCE OF FLUID LEAKAGE ON LOWER PART OF STRUT ASSY.  FOUND UPPER CAM LOCK HEAD BROKEN OFF, DAMAGE TO UPPER CAM AND STRUT. REPLACED INNER STRUT CYLINDER WITH NEW UNIT FROM BOEING. LEAK CAUSED BY UPPER CAM KEY BEING CAUGHT BETWEEN  SEVERAL SURFACES AND OTHER MOVING PARTS. 1 SQ INCH OF CHROME OBLITERATED OFF INNER STRUT CAUSING REPLACEMENT.
